We are searching data for your request:
Upon completion, a link will appear to access the found materials.
Psoriatic arthritis can cause serious damage to the joints
Psoriasis can appear harmless, so that sufferers experience little impairment. It is also possible that the inflammatory disease brings with it a number of other complaints and thus severely limits the life of the patient. One example is the so-called "psoriatic arthritis", in which psoriasis also affects the joints. Experts from the Federal Association of German Rheumatologists explain how the disease can be recognized.
Severe flaky reddening of the skin and itching are typical
Psoriasis is a common inflammatory skin disease that is almost always chronic. Characteristic are sharply defined, reddish skin areas with silver-white scales, which are often associated with severe itchy skin. Other complaints are often added. For example, in almost every fifth patient with psoriasis, the joints are affected. This is what the professional association of German rheumatologists (BDRh) is announcing on the occasion of World Psoriasis Day on October 29th.
Back problems can be a warning sign
Psoriatic arthritis can therefore also occur without the typical changes in the skin or nails and is sometimes discovered so late that there is already permanent damage to the joints. "It is therefore important to take warning signs of psoriatic arthritis first, then this disease is very easy to treat," said the first chair of the BDRh and a practicing rheumatologist in Bochum, Dr. med. Ludwig Kalthoff, according to the announcement.
According to the expert, these would include complaints on tendons and joints as well as back pain. Inflammation of the Achilles tendon and nail infestation are warning signs, "sausage toe or sausage fingers also indicate rheumatic involvement of the tissue," explains Dr. Kalthoff.
Without treatment, the report says inflammatory rheumatism could damage the joints in the long term. If the disease is recognized early, targeted therapy with appropriate medication can help. (No)